Approximate solutions for boundary value problems of time-fractional wave equation. (English) Zbl 1148.65100

Summary: We implement relatively a new analytical technique, the Adomian decomposition method, for solving the boundary value problems of time-fractional wave equation. The fractional derivative is described in the Caputo sense. The decomposition method is used to construct analytical approximate solutions of time-fractional wave equation subject to specified boundary conditions. The solutions are calculated in the form of a convergent series with easily computable components. Some examples are given. The results reveal that the Adomian method is very effective and convenient.


65R20 Numerical methods for integral equations
45K05 Integro-partial differential equations
65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
26A33 Fractional derivatives and integrals
35L05 Wave equation
Full Text: DOI


[1] El-Sayed, A., Fractional-order diffusion-wave equation, Int. J. theor. phys., 35, 311-322, (1996) · Zbl 0846.35001
[2] Hanyga, A., Multidimensional solutions of time-fractional diffusion-wave equations, Proc. R. soc. lond. A, 458, 933-957, (2002) · Zbl 1153.35347
[3] Wazwaz, A., A comparison between Adomian decomposition method and Taylor series method in the series solutions, Appl. math. comp., 97, 37-44, (1998) · Zbl 0943.65084
[4] Wazwaz, A., A new algorithm for calculating Adomian polynomials for nonlinear operators, Appl. math. comput., 111, 53-69, (2000) · Zbl 1023.65108
[5] Wazwaz, A.; El-Sayed, S., A new modification of the Adomian decomposition method for linear and nonlinear operators, Appl. math. comp., 122, 393-405, (2001) · Zbl 1027.35008
[6] Mainardi, F., On the initial value problem for the fractional diffusion-wave equation, () · Zbl 0879.35036
[7] Mainardi, F.; Luchko, Y.; Pagnini, G., The fundamental solution of space-time fractional diffusion equation, Frac. calc. appl. anal., 4, 153-192, (2001) · Zbl 1054.35156
[8] Adomian, G., Solving frontier problems of physics: the decomposition method, (1994), Kluwer Academic Publishers Dordrecht · Zbl 0802.65122
[9] Adomian, G., A review of the decomposition method and some recent results for nonlinear equations, Math. comput. model., 13, 7, 17-43, (1992) · Zbl 0713.65051
[10] Samko, G.; Kilbas, A.; Marichev, O., Fractional integrals and derivatives: theory and applications, (1993), Gordon and Breach Amsterdam · Zbl 0818.26003
[11] Podlubny, I., The Laplace transform method for linear differential equations of fractional order, (1994), Slovac Academy of Science Slovak Republic
[12] Podlubny, I., Fractional differential equations, (1999), Academic Press San Diego, CA · Zbl 0918.34010
[13] Abboui, K.; Cherruault, Y., New ideas for proving convergence of decomposition methods, Comput. math. appl., 29, 7, 103-105, (1995) · Zbl 0832.47051
[14] Oldham, K.B.; Spanier, J., The fractional calculus, (1974), Academic Press New York · Zbl 0428.26004
[15] Shawagfeh, N.T., Analytical approximate solutions for nonlinear fractional differential equations, Appl. math. comp., 131, 517-529, (2002) · Zbl 1029.34003
[16] Agrawal, O., Solution for a fractional diffusion-fractional wave equation defined in a bounded domain, Nonlinear dynam., 29, 145-155, (2002) · Zbl 1009.65085
[17] Gorenflo, R.; Mainardi, F., Fractional calculus: integral and differential equations of fractional order: from, fractals and fractional calculus, (1997), Carpinteri & Mainardi New York
[18] Gorenflo, R.; Mainardi, F., Random walk models for space-fractional diffusion processes, Frac. calc. appl. anal., 1, 161-191, (1998) · Zbl 0946.60039
[19] Gorenflo, R.; Luchko, Y.; Mainardi, F., Wright function as scale-invariant solutions of the diffusion-wave equation, J. comp. appl. math., 118, 175-191, (2000) · Zbl 0973.35012
[20] Miller, S.; Ross, B., An introduction to the fractional calculus and fractional differential equations, (1993), Wiley New York · Zbl 0789.26002
[21] Schneider, W.; Wyss, W., Fractional diffusion and wave equations, J. math. phys., 30, 134-144, (1989) · Zbl 0692.45004
[22] Wyss, W., The fractional diffusion equation, J. math. phys., 27, 2782-2785, (1986) · Zbl 0632.35031
[23] Cherruault, Y.; Adomian, G., Decomposition method: a new proof of convergence, Math. comput. model., 18, 103-106, (1993) · Zbl 0805.65057
[24] Fujita, Y., Integro-differential equations which interpolate the heat equation and the wave equation, Osaka J. math., 27, 309-321, (1990)
[25] Luchko, Y.; Srivastava, H., The exact solution of certain differential equations of fractional order by using operational calculus, Comput. math. appl., 29, 73-85, (1995) · Zbl 0824.44011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.